Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 73, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 3, 2007, 7:05 PM EDT for Lucas County, Wood County, Ohio. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2007, 7:05 PM EDT (23:05 UTC)
- Expired
- Jun 3, 2007, 8:00 PM EDT
- In force
- 55 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Lucas County, OH, Wood County, OH
The radar
The Detroit radar (KDTX), 130 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 7:05 PM EDT | TSTM WND DMG | Perrysburg, OH | A COUPLE OF TREES DOWN. |
| Jun 3, 7:15 PM EDT | TSTM WND DMG | Toledo, OH | LARGE LIMB DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 032305 SVRCLE OHC095-173-040000- /O.NEW.KCLE.SV.W.0073.070603T2305Z-070604T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 705 PM EDT SUN JUN 3 2007 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LUCAS COUNTY IN NORTHWEST OHIO WOOD COUNTY IN NORTHWEST OHIO * UNTIL 800 PM EDT * AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PERRYSBURG...OR ABOUT 9 MILES SOUTH OF TOLEDO...AND MOVING NORTHEAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTHWOOD PERRYSBURG LAT...LON 4145 8374 4146 8342 4170 8348 4163 8374 $$ KIELTYKA
2 follow-up statements
000 WWUS51 KCLE 032326 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 725 PM EDT SUN JUN 3 2007 OHC095-173-040000- /O.CON.KCLE.SV.W.0073.000000T0000Z-070604T0000Z/ WOOD OH-LUCAS OH- 725 PM EDT SUN JUN 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR CENTRAL LUCAS AND NORTHEASTERN WOOD COUNTIES... AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NORTHWOOD...OR ABOUT NEAR TOLEDO...MOVING NORTHEAST AT 25 MPH. DAMAGING WINDS IWITH THIS STORM DROPPED TREE LIMBS ONTO A CAR IN PERRYSBURG. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS LAT...LON 4145 8374 4146 8342 4170 8348 4163 8374 $$ LW
000 WWUS51 KCLE 032350 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 750 PM EDT SUN JUN 3 2007 OHC095-173-040000- /O.EXP.KCLE.SV.W.0073.000000T0000Z-070604T0000Z/ WOOD OH-LUCAS OH- 750 PM EDT SUN JUN 3 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LUCAS AND NORTHEASTERN WOOD COUNTIES EXPIRES AT 800 PM EDT... LAT...LON 4145 8374 4146 8342 4170 8348 4163 8374 $$ LW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:24 PM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 3, 3:24 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 324 PM EDT SUN JUN 3 2007 .SYNOPSIS... SLOW MOVING LOW PRESSURE OVER THE WESTERN GREAT LAKES WILL CONTINUE TO MOVE SLOWLY EAST AND EVENTUALLY MOVE EAST OF THE AREA BY TUESDAY MORNING. HIGH PRESSURE FROM THE NORTHERN PLAINS WILL CROSS THE GREAT LAKES MIDWEEK. A COLD FRONT IS EXPECTED LATE FRIDAY. && .NEAR TERM /THROUGH MONDAY/... FLOW THROUGH A RELATIVELY DEEP LAYER HAS VEERED TO THE SOUTHEAST ON THE PBZ 12Z SOUNDING WHICH IS DOWNSLOPE AND SOME RIDGING ALOFT STILL OCCURRING BETWEEN SOUTHEAST LOW AND W GRTLKS UPPER LOW. LATEST RADAR LOOP LOOKS TO BE MORE FROM THE SOUTH. VERY MOIST AND UNSTABLE THOUGH AND WITH MAXIMUM DAYTIME HEATING WILL SEE AN INCREASE IN CONVECTION FOR A WHILE LATE AFTRN/EARLY EVENING. MODELS HINT THAT NICE SLUG OF SHOWERS/STORMS RUNNING UP APPALACHIANS WILL STAY MAINLY TO OUR EAST OVERNIGHT ALTHOUGH AREAS FROM ASHTABULA AND YTOWN EAST WILL HAVE A BETTER CHANCE OF SHOWERS. ELSEWHERE I WOULD THINK THE ACTIVITY WOULD GRADUALLY DECREASE WITH LOSE OF DAYTIME HEATING ALTHOUGH I CANNOT SAY THAT ALL THE ACTIVITY WOULD ENTIRELY END AS UPPER LOW FROM THE WEST GETS CLOSER. SOME DRY AIR WRAPPING AROUND THE GREAT LAKES UPPER LOW AND I THINK WE WILL BE MORE IN THE DRY SLOT TOMORROW. PCP WATER DROPS FROM ABOUT 1.5 INCHES CLOSER TO AN INCH TOMORROW BUT THERE SHOULD BE OPPORTUNITY TO GET MORE SUNSHINE AND I BELIEVE MODEL CAPE IS UNDERDONE AS MODELS DEVELOP PCPN SO QUICKLY. SHOULD SEE A BETTER THAN 50% CHANCE OF SHOWERS/STORMS ESPECIALLY BY AFTERNOON. MODELS SOUNDINGS SHOW CONVECTIVE TEMP IN LOWER 70S TOMORROW AND WITH ANY SUNSHINE WE SHOULD CERTAINLY MAKE. ONLY INHIBITING FACTOR IS DEWPOINTS SHOULD START TO DROP OFF SLOWLY AND DRIER AIR THROUGH THE ENTIRE COLUMN WILL KEEP SHOWERS/STORMS SOMEWHAT MORE SEPARATED. I LIKE THE GFS GUIDANCE TEMPS WHICH ARE A LITTLE HIGHER THAN OTHER GUIDANCE TEMPS FOR MONDAY REFLECTING THE CHANCE FOR SEEING SOME SUNSHINE. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/... REMAINS OF UPPER LOW PROGGED ALMOST OVERHEAD MONDAY NIGHT AND DEVELOPING SECONDARY COLD FRONT AT SURFACE WILL LIKELY CONTINUE TO GENERATE SOME SHOWERS/STORMS. SOME LINGERING SHOWERS EXPECTED INTO TUE MORNING WITH TROUGH ALOFT. BUFKIT SOUNDINGS SHOW INVERSION DEVELOPING AND COULD SEE A DRIZZLE SITUATION FOR A WHILE TUE MORNING MAINLY NE OHIO/NW PA. TEMPS CERTAINLY WILL BE DRASTICALLY COOLER BY THAT TIME. NOT SURE IT WILL BE AS COOL AS GFS TEMP GUIDANCE BUT TEMPS MAY HOLD IN THE 50S EXTREME NE OHIO/NW PA WHERE IT MAY STAY CLOUDY MOST OF THE DAY. ENSEMBLE TEMPS SHOW LOWER/MID 60S ELSEWHERE WHICH IS CLOSE TO CURRENT FCST AND SEEMS REASONABLE WITH THE SHOWERS ENDING AND SOME INCREASE IN SUNSHINE AT LEAST ACROSS NW OHIO. REALLY SCARY THOUGHT IS THAT ACROSS EXTREME NE OH/NW PA THAT SKIES WILL CLEAR NEAR SUNSET TUE EVENING AND TEMPS MAY TRY TO SLIP INTO THE 30S IN THE NORMALLY COLDER LOCATIONS BY WED DAYBREAK. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... WEDNESDAY IS THE LAST OF THE DAYS THAT SEEM STRAIGHT FORWARD AS HIGH PRESSURE DROPS SOUTHEAST ACROSS THE EASTERN LAKES AND LOW PRESSURE/TROUGH STILL WELL TO THE WEST. STRONG WARM ADVECTION STILL PROGGED ON THURSDAY. STILL NOT SURE THERE CANT BE A SCT SHOWER/STORM UNDER STRONG WAA BUT AIRMASS WILL TAKE A WHILE TO BECOME MOIST AND INSTABILITY WILL BE ALOFT AT FIRST AND BEST LOW LEVEL JET STILL PROGGED TO THE WEST SO WILL KEEP WED NGT INTO THURSDAY FCST DRY. 06Z GFS WAS VERY FAST WITH SHOWERS/STORMS OUT AHEAD OF NEXT FRONT THURSDAY NIGHT AND I COULD SEE A TSTORM COMPLEX GETTING GOING AND MAKING FAST PROGRESS ACROSS GREAT LAKES. WILL ALLOW FOR SHOWERS/STORMS THURSDAY NIGHT INTO FRIDAY BUT ULTIMATELY THE FCST WILL BE HARD TO PIN DOWN BECAUSE SHOWERS/STORMS AHEAD OF THE COLD FRONT WILL LIKELY PUT DOWN OUTFLOW BOUNDARIES WHICH WILL FOCUS NEW CONVECTION IN UNDETERMINED AREAS NOT NECESSARILY ALONG THE COLD FRONT. COLD FRONT STILL SEEMS ON TRACK FOR SOMETIME LATER FRIDAY/EARLY FRI NGT. WEEKEND REMAINS UNCERTAIN DEPENDING ON HOW FAR SOUTH FRONT PUSHES BEFORE BECOMING STATIONARY. GFS FULL OF FEEDBACK BY THAT TIME. WHILE THERE CERTAINLY MAY BE TSTORMS TRYING TO COME BACK FROM THE WEST WE MAY HAVE A BREAK IN THE SHOWER/STORMS FOR A WHILE EARLY IN THE WEEKEND BUT CHANCES ARE THAT A WAVE WILL RIPPLE ALONG THE FRONT AT SOME POINT AND BRING SHOWERS/STORMS BACK NORTH. WILL FCST A CHANCE ON SUNDAY FOR NOW WHICH IS MORE IN SYNC WITH ECMWF. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... A MOIST AND UNSTBL AMS WL PROVIDE FOR SCT SHRA AND TSRA THRU MIDDAY MON. MORE OF THE TSRA WL BE THIS AFTN AND EVE...THEN SHUD QUIET DOWN AS WE LOOSE THE DAYTIME HEATING ALTHO ISOLD THUNDER WL BE PSBL THRUT THE NITE AND MON MORN AS UPR LVL LOW PRES APCHS. WL TRY AND TIME ANY BANDS OF SHRA/TSRA THAT APPEAR IMMINENT AT TAF TIME OTRW WL GNLY TEND TO LEAN TWDS VCTS. MVFR VSBYS WL SLOLY IMPV BUT NOT SURE IF 6SM OR BETTER IN THE HZ WL TAKE HOLD FOR ANY LENGTH OF TIME INTO THIS EVE BFR SEEING MORE FOG DVLP TNGT. HWVR...WIDESPREAD CLD COVER AND ABT 5 KT OF SLY WND SHUD KP MOST OF THE FOG ABT 3SM WITH AREAS ARND 2SM. && .MARINE... LOW PRES MOVG E ACRS SRN PART OF GRTLKS TNGT THRU MON NITE WL DRAG A SERIES OF CDFNTS ACRS LERI WITH THE STRONGER FRONT MON NITE. WNDS WL PROGRESSIVELY CHG FM SELY TO SWLY WITH THE FIRST FRONT THEN TO W AND NW LATE MON NITE INTO EARLY TUE WITH THE SECOND FRONT WHILE INCRG. SML CRAFT CONDS PROB WL DVLP BY LATE MON NITE AND CONT TUE TIL HI PRES RDG MOVS IN TO CALM WNDS TUE EVE. AFT CHANGEABLE LGT WNDS WITH THE HI PRES SYS THE FLOW WL SHIFT BACK TO SLY FOR THU INTO FRI TIL ANOTHER CDFNT SHUD SHIFT WNDS TO W AND NW ABT LATE FRI BUT TIMING WITH THIS FRONT UNCERTAIN ATTM. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KOSARIK NEAR TERM...KOSARIK SHORT TERM...KOSARIK LONG TERM...KOSARIK AVIATION...ADAMS MARINE...ADAMS
Hazardous weather outlook, Jun 3, 5:13 AM EDT, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 513 AM EDT SUN JUN 3 2007 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-040915- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 513 AM EDT SUN JUN 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL THREATEN THE REGION AGAIN TODAY. THERE IS THE POSSIBILITY THAT ONE OR TWO THUNDERSTORMS COULD REACH SEVERE LIMITS TODAY. THE MAIN THREAT WILL BE MAINLY DAMAGING THUNDERSTORM WINDS BUT LARGE HAIL IS ALSO POSSIBLE WITH THE STRONGEST THUNDERSTORMS. A WEAK COLD FRONT WILL MOVE EAST ACROSS THE AREA LATE TONIGHT AND COULD BE A FOCUS FOR A FEW THUNDERSTORMS...SOME OF WHICH COULD REACH SEVERE LIMITS. GUSTY THUNDERSTORM WINDS AND HAIL ARE POSSIBLE WITH THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WARM FRONT WILL MOVE INTO THE REGION THURSDAY NIGHT AND THE THREAT EXISTS FOR MORE THUNDERSTORMS. A COLD FRONT WILL APPROACH FROM THE WEST SOME TIME ON FRIDAY AND THERE WILL ONCE AGAIN BE ANOTHER THREAT FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LOMBARDY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 1:29 PM EDT | Flash Flood Warning | CLE | Lucas | 3 hr |
| Jun 3, 4:03 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 42 min |
| Jun 3, 6:57 PM EDT | Flash Flood Warning | CLE | Lucas | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.